Harvard Catalyst Profiles

Contact, publication, and social network information about Harvard faculty and fellows.

Neuroleptic Malignant Syndrome

"Neuroleptic Malignant Syndrome" is a descriptor in the National Library of Medicine's controlled vocabulary thesaurus, MeSH (Medical Subject Headings). Descriptors are arranged in a hierarchical structure, which enables searching at various levels of specificity.

A potentially fatal syndrome associated primarily with the use of neuroleptic agents (see ANTIPSYCHOTIC AGENTS) which are in turn associated with dopaminergic receptor blockade (see RECEPTORS, DOPAMINE) in the BASAL GANGLIA and HYPOTHALAMUS, and sympathetic dysregulation. Clinical features include diffuse MUSCLE RIGIDITY; TREMOR; high FEVER; diaphoresis; labile blood pressure; cognitive dysfunction; and autonomic disturbances. Serum CPK level elevation and a leukocytosis may also be present. (From Adams et al., Principles of Neurology, 6th ed, p1199; Psychiatr Serv 1998 Sep;49(9):1163-72)


This graph shows the total number of publications written about "Neuroleptic Malignant Syndrome" by people in Harvard Catalyst Profiles by year, and whether "Neuroleptic Malignant Syndrome" was a major or minor topic of these publication.
Bar chart showing 47 publications over 20 distinct years, with a maximum of 5 publications in 1992
To see the data from this visualization as text, click here.
Funded by the NIH/NCATS Clinical and Translational Science Award (CTSA) program, grant number UL1TR001102, and through institutional support from Harvard University, Harvard Medical School, Harvard T.H. Chan School of Public Health, Beth Israel Deaconess Medical Center, Boston Children's Hospital, Brigham and Women's Hospital, Massachusetts General Hospital and the Dana Farber Cancer Institute.